Hi. I hope someone can help - I have been reading the forum about the problems of thick mucus after radiotherapy. My mother had parathyroid cancer and was treated with radiation around the neck and throat. As this is a rare cancer (according to Clatterbridge where she was treated) she unfortunately received a huge amount of radiation which has done a lot of damage. She produces a lot of thick mucus due to the cilia in the throat being destroyed during the radiotherapy. I have been reading the forum where people are saying it is a short term problem but it is now 8yrs since the treatment and it is getting no better. The doctors have given her Mucodyne tablets, but she really struggles. Some days the mucus is so bad she thinks she is going to stop breathing and is getting really really down. The GP's are not interested - maybe because it is not their area of expertise. Can anyone help with any suggestions please. Thanks Sarah
Original Post
Hi SJN - sorry about your mother's difficulties. I agree - follow up care after head/neck cancer cancer can be abysmal. After 5 years no-one seems bothered.
I have read up about mucodyne (as I am sure you have too). I gather it is possible to increase the dose to quite a high level when mucus/coughing etc is at its worst.
Dosage may be age regulated - everything needs to be okayed by a GP.
Possibly some saliva replacement gel or spray may help.

Hope your mum improves - tony k
Hi Tony
Many thanks for your kind words. Mum has Saliva tablets, but unfortunately they do not seem to work. I ask her about seeing the GP to up the dose of the Mucodyne tablets. I have also mentioned to her the posts I have seen here for gargling with bicarb/salt and warm water.
Thanks
Sarah
x

Add Reply

Likes (0)
Post
×
×
×
×